Rheumatologist's good or bad????

Went for my 3 month check up yesterday, on last appt he told me he would put me on azathioprine after awaiting bloods to check my liver, when arrived for appt, I got asked to remind him of what my story was, told him of the new sypmtons I'm getting which is making me feel awful, basically asked what would you like me to do about it ?? Well I thought you were gonna give me the tablets I replied!!! Nope not the case, he has put me on steroids instead!!! Any body had them before? Were they helpful? Or a waste of time??? I am now asking to change doctors, he is rude, arrogant and so not helpful, would you change? Thanks Kerry xxx

6 Replies

oldestnewest
  • Hi Kerry, I'm sorry your appointment didn't go well By the amount of question marks and exclamation marks I get the impression you are angry.

    Is this the same doctor who diagnosed your BD in October? Is he a BD Specialist? It's early days for sorting out the right treatment regime for you, but he doesn't sound very competent if he is not discussing this fully or remembering why you are seeing him or what he said. He should have made notes about this last time.

    Lots of BD patients take steroids, they suit some and not others, but he should have explained why he prescribed them and what to expect.

    It might help to get a copy of the clinic letter he wrote to your GP and any other letters if you have been seeing him for a while if you haven't got them already. You can ring his secretary and ask.They would give you an idea of what he is thinking/intending and perhaps help you to decide what to do next.

    You could ask for another appointment to discuss your case and go prepared with your questions and make it clear what you expect/require. Take someone with you if you can. if you feel you don't want to carry on with him (or he with you) you could ask him to refer you to a Centre of Excellence, which your GP can also do. Or you could ask your GP to refer you to a recommended BD Specialist - the Society have a list.

    This depends if you are in the UK, if he is a BD Specialist and where you see him.

  • Hi Kerry

    I have been on steroids for over 3 years and I find they really help. I am sure everyone has different experiences on them though.

    Hugs

    Angela

    xx

  • Thank you tigerfeet, I'm writing to the department to change now, yes it was the same one. Seen him 3 times now. Xx

    Angela thanks for the info, which ones are you on? Any side affects and did you gain any weight? Can I ask what your main symptoms are? Thanks xxx

  • I am on a small dose of 5mg a day but it has taken a couple of years to reduce to this. I am on Prednisolone. I have unfortunately put on quite a lot of weight but do not have any side effects. I get down because of the weight gain but would rather be bigger and in less pain! When I was diagnosed I had the whole symptoms, joint pain, ulcers (Genital, mouth and body). I had a very painful back which when scanned showed some inflammation and also have had vasculitis in the brain (swelling). Now I have flare ups but they are manageable! I do get down days and at the moment have a lot of ulcers on my legs and head! Since being on the steriods and Methotrexate I have not had any genital ulcers (Thank God) and only the odd mouth ulcer. I still get very tired and achy but compared to how I used to suffer I can put up with this.

    I feel that I am lucky to be fairly well on the meds! I have days when I ache like crazy and am soooooo tired but I still manage to work (although have had to change my career - once was a paramedic and now in an office) but hey ho! I am very positive and I think you will find a lot of us on here have a good sense of humour too. Hope this helps.

    Hugs

    Angela

    xx

  • I think you do the right thing changing drs. It is important to trust the person you are seeing and feel they are on your side. I have had some bad drs in the past and this can be really stressful which is not good for your BD in itself. It can make a real difference thinking that somebody is actually concerned for you and will be taking your symptoms seriously and doing what they can to alleviate them.

    I hope you have better luck in the future and find somebody you can rely on to look after you.

    Nicola

  • Hi Kerry, I would change doctors immediately and try to get someone who specializes in behcets. Prednisone is typically handed out like candy w behcets patients. I am not a fan and will only use in emergency situations due to the side effects from long term use. I am currently on aza and just started remicade., have had behcets for 30 years so I've been thru the mill w countless doctors, meds etc, find doctors who truly understand behcets, that is key to getting proper treatment. Much luck to you

You may also like...